Fexofenadine for allergy
  • Antihistamine to treat hay fever
  • Less likely to cause drowsiness than other antihistamines 
  • Taken once a day

Fexofenadine (generic Telfast)

Fexofenadine (generic Telfast) contains the same active ingredient as Telfast and works in the exact same way. Fexofenadine tablets treat allergic rhinitis, commonly caused by hay fever and other allergies. 

We're authorised to sell medicines online

Fexofenadine for allergy
Strength
Pack size
Returning patient? Reorder
  • Antihistamine to treat hay fever
  • Less likely to cause drowsiness than other antihistamines 
  • Taken once a day

Generic or branded treatments?

Some treatments contain the same active ingredient but are sold under different names. If the active ingredient and the dosage are the same, the treatments will have the same effect and work in the same way. 

Generic Branded
Same active ingredient
Works in the same way
Often less expensive

About Fexofenadine

  • Taking Fexofenadine

    Fexofenadine is typically taken once a day, before a meal where possible. If you can, take the medication at the same time each day as this will help you get into a routine. 

  • How does Fexofenadine work?

    Antihistamines treat the symptoms of allergic rhinitis by blocking the effect of histamine. Histamines are produced when you come into contact with something you are allergic to (e.g. pollen, animal hair or insect bites). In an allergic reaction histamines can cause itchy, watery eyes, a running nose and sneezing. Fexofenadine contains the active ingredient fexofenadine hydrochloride, which is an antihistamine.

  • How effective is Fexofenadine?

    Fexofenadine usually takes effect in one to two hours and is an effective treatment for the early stages of an allergic reaction. As the medication is classed as a non-drowsy treatment, it may be a better solution than other antihistamines. 

  • Are there any side effects to taking Fexofenadine?

    Like all medicines, there is a small chance that you may experience side effects when taking Fexofenadine. Even though the medication is classed as non-drowsy, side effects can include headache, drowsiness, feeling sick and dizziness. 

    For full information on side effects and correct use, see the patient information leaflet

  • Will Fexofenadine interact with any other medications I’m taking?

    Some medications will interfere with Fexofenadine and increase your chance of side effects. As always, it’s important to tell your clinician if you are taking any other medications when you request Fexofenadine. 

    If you are taking indigestion remedies containing aluminium or magnesium you should leave two hours between times that you take Fexofenadine and the remedy. 

  • Alternative treatments for allergic rhinitis

    If you know what the cause of your allergic rhinitis is, trying to limit your exposure to this allergen (the thing that triggers your symptoms) should help reduce your symptoms. Regular cleaning of the nasal passages with a salt water solution should also help keep your nose free of irritants. 

    Some people use steroid nasal sprays to help manage their allergic rhinitis symptoms. You could also combine Fexofenadine with a steroid nasal spray or decongestant.

    Your local LloydsPharmacy will also have a range of eye-drops and nasal sprays that can also help with hay fever symptoms. These may be suitable to use with Fexofenadine, ask your pharmacist for advice. 

  • Reordering treatment

    To reorder Fexofenadine, go to your Patient Record and select ‘reorder’. You will be required to fill in the online questionnaire each time you reorder.

Close
LloydsPharmacy Online Doctor

This service operates in the United Kingdom only

Close
LloydsPharmacy Online Doctor

This service operates in the United Kingdom only

Visit IE Online Doctor Continue with UK service
Close
LloydsPharmacy Online Doctor

This service operates in the Republic of Ireland only

Continue with Irish Service Continue with UK Service